Pravastatin, as a potential cause for acute pancreatitis, has been reported. - GreenMedInfo Summary
Pravastatin: a potential cause for acute pancreatitis.
World J Gastroenterol. 2006 Nov 21 ;12(43):7055-7. PMID: 17109506
Department of Internal Medicine, Saint Peter's University Hospital, Robert Wood Johnson Medical School New Brunswick, NJ, USA.
Acute pancreatitis (AP) secondary to drugs is un-common, with an incidence ranging from 0.3% to 2.0% of AP cases. Drug-induced AP due to statins is rare, and only 12 cases have thus far been reported. In this case report, we report a case of a 50-year-old female on pravastatin therapy for 3 d prior to developing symptoms of AP. The common etiological factors for AP were all excluded. The patient was admitted to the intensive care unit secondary to respiratory distress, though she subsequently improved and was discharged 14 d after admission. Although the incidence of drug-induced AP is low, clinicians should have a high index of suspicion for it in patients with AP due to an unknown etiology. Clinicians should be aware of the association of statins with AP. If a patient taking a statin develops abdominal pain, clinicians should consider the diagnosis of AP and conduct the appropriate laboratory and diagnostic evaluation if indicated.